Alert archive / Wisconsin / Wind Advisories in 2010

Wind Advisory 8, NWS Green Bay, WI

December 13, 2010Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Dec 13, 2010, 5:58 AM CST for Door County, Wisconsin. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2010, 5:58 AM CST (11:58 UTC)
Expired
Dec 13, 2010, 1:23 PM CST
In force
7 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 12.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WWUS73 KGRB 131158
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
558 AM CST MON DEC 13 2010

...STRONG NORTH WINDS OVER NORTHERN DOOR COUNTY TODAY...

.A LARGE LOW PRESSURE SYSTEM OVER THE NORTHEAST U.S. WILL GRADUALLY
SHIFT EAST TODAY. THIS STORM WILL PRODUCE STRONG NORTH WINDS ACROSS
NORTHERN DOOR COUNTY.

WIZ022-132000-
/O.EXP.KGRB.HW.W.0003.000000T0000Z-101213T1200Z/
/O.NEW.KGRB.WI.Y.0008.101213T1200Z-101214T0000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
558 AM CST MON DEC 13 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* NORTH WINDS GUSTING TO 50 TO 55 MPH AT TIMES WILL CONTINUE
  ACROSS THE NORTHERN PART OF THE DOOR PENINSULA TODAY...THEN
  GRADUALLY DECREASE TOWARD EVENING. THE STRONGEST GUSTS ARE
  EXPECTED IN THE GILLS ROCK AND SISTER BAY AREAS.

* WINDS THIS STRONG CAN BLOW DOWN TREE LIMBS...AND CAUSE SPORADIC
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
KIECKBUSCH
1 follow-up statement
065 
WWUS73 KGRB 131923
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
123 PM CST MON DEC 13 2010

...WINDS HAVE DECREASED ACROSS DOOR COUNTY TODAY...

.WINDS BEHIND A DEPARTING WINTER STORM WEAKENED LATE THIS MORNING
AND EARLY AFTERNOON.

WIZ022-132030-
/O.CAN.KGRB.WI.Y.0008.000000T0000Z-101214T0000Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
123 PM CST MON DEC 13 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 45 MPH WILL
CONTINUE TO AFFECT DOOR COUNTY THIS AFTERNOON BUT THEY SHOULD
SLOWLY DECREASE THE REST OF THE AFTERNOON AND THIS EVENING.

$$

MG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Dec 13, 4:03 AM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Dec 13, 4:03 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CST MON DEC 13 2010

.SHORT TERM...TODAY THROUGH MONDAY...MAIN FCST CONCERNS INVOLVE
ADJUSTMENTS TO HEADLINES TODAY.

LK-EFFECT CLOUDS WERE AFFECTING NC WI...AND ALONG THE LK MICH
SHORELINE EARLY THIS MORNING. OBSERVATIONS/RADAR INDICATED
LK-EFFECT SNOW SHOWERS OVER MAINLY VILAS COUNTY AND NORTHERN
DOOR COUNTY. WILL MAINTAIN THE WINTER WX ADVISORY FOR VILAS
COUNTY THROUGH 2 PM...ALTHOUGH WILL PROBABLY ONLY MENTION
ANOTHER 1-2 INCHES IN THE NORTHERN PART OF THE COUNTY. MODELS
ALL AGREE THAT MUCH DRIER AIR WILL ADVECT ACROSS WSTRN LK SUP
BY EARLY AFTERNOON...WHICH SHOULD RESULT IN A DECREASE IN LES.

WILL KEEP THE HIGH WIND WARNING FOR DOOR COUNTY FOR A FEW MORE
HOURS...AS GILLS ROCK IS STILL REPORTING GUSTS TO AROUND 55 KTS.
THIS WILL LIKELY NEED TO BE CONVERTED TO A WIND ADVISORY AFT 12Z.
WINDS HAVE DROPPED OFF ACROSS THE REST OF THE CWA...RESULTING IN
LESS CONCERN FOR BLOWING SNOW. AS A RESULT...HAVE CANCELLED THE
WINTER WX ADVISORY AND CONVERTED SOME OF THE COUNTIES TO A WIND
CHILL ADVISORY. DECIDED NOT TO CONTINUE WITH WIND CHILL ADVISORIES
OVER THE FAR NORTH...WHERE TEMPS WILL BE HELD UP BY LK-EFFECT
CLOUDS...AND OVER THE FAR NE...WHERE FCST WIND CHILLS ARE NOT
EXPECTED TO GET CLOSE TO CRITERIA. EVEN THE REMAINING WIND CHILL
ADVISORY IS NOT A SLAM DUNK...AS ONLY MFI IS CURRENTLY AOB
CRITERIA. WILL COUNT ON TEMPS DROPPING OFF A BIT MORE TOWARD
SUNRISE...WITH WIND CHILLS IN THE UPDATED ADVISORY AREA DROPPING
INTO THE TEENS AND LOWER 20S BLO ZERO...AT LEAST CLOSE TO
CRITERIA.

STAYED CLOSER TO THE MAV GUIDANCE FOR TEMPS THROUGH MONDAY.

.LONG TERM...TUE NGT THRU NXT SUNDAY. INITIAL FOCUS TO BE ON VERY
COLD TEMPS THRU MID-WEEK...THEN ATTN TURNS TO A WEAK ISEN LIFT
EVENT AROUND THE THU TIME FRAME WITH LGT ACCUMULATIONS PSBL OVR
CNTRL WI. FCST GETS A BIT MORE UNCERTAIN TOWARD NXT WEEKEND...BUT
NO BIG SNOWS EXPECTED.

SFC RDG AXIS HOLDS FIRM FROM SW ONTARIO SEWD THRU NE WI INTO
INDIANA TUE NGT. MDLS DO INDICATE A SHRTWV DIVING SE THRU THE
MIDWEST WITH WEAK ISEN LIFT ACROSS MN AND IA. SOME MID/HI CLDS
COULD SNEAK INTO CNTRL WI DURING THE NGT WHICH WOULD PLAY HAVOC
WITH MIN TEMPS. SINCE WNDS WL BE ON THE LGT SIDE...TEMPS COULD
HAVE A 10 DEG SWING BETWEEN NO CLDS VERSUS MOSTLY CLDY. HAVE
TRENDED FCST TOWARD THE COLDER SIDE OF GUID WHICH WOULDL BRING
SUB-ZERO MIN TEMPS TO ALL BUT AREAS NEAR THE BAY AND LK MI.

EVEN AS THE SHRTWV CONTS TO MOV SE TOWARD THE MO VALLEY RGN ON
WED...LINGERING ISEN LIFT REMAINS FROM THE NRN PLAINS TO THE
MIDWEST. MDLS HAVE TRENDED SLOWER WITH THE EWD ADVANCEMENT OF THIS
LIFT...AS WELL AS DEEPER MSTR. THIS WL ALLOW THE SFC RDG TO
MAINTAIN ITS GRIP ON NE WI FOR ANOTHER DAY WITH SKY CONDITIONS
RANGING FROM MOSTLY SUNNY (EAST) TO PARTLY CLDY (CNTRL). STILL
PLENTY OF COLD AIR OVR WI WITH MAX TEMPS GENERALLY IN THE 15 TO 20
DEG RANGE.

SFC RDG FINALLY LOSES ITS GRIP OVR NE WI WED NGT AS THE ISEN LIFT
EDGES FARTHER INTO SW WI WITH ANOTHER SHRTWV TO MOV ACROSS THE UPR
MS VALLEY. BETTER LIFT REMAINS TO OUR WEST...HOWEVER THE ERN EDGE
OF LGT SNOW MAY CLIP CNTRL WI AFT MIDNGT. MIN TEMPS SHOULD NOT BE
AS COLD AS PREV NGTS ESP OVR CNTRL WI WHERE MORE CLDS ARE EXPECTED.
ISEN LIFT INCREASES ENUF BY THU WITH THE APPROACH OF THE SHRTWV...
TO JUSTIFY CARRYING A CHC POP ACROSS MOST OF THE FCST AREA. LOOK
FOR GULF MSTR WL KEEP SNOW AMTS TO A MINIMUM WITH PERHAPS AN INCH
OR TWO PSBL...MAINLY FOCUSED OVR CNTRL/E-CNTRL WI WHERE LIFT IS A
BIT STRONGER. WEAK WAA WL BE ENUF TO RAISE TEMPS INTO THE LWR TO
MIDDLE 20S.

ANY LINGERING LGT SNOW OVR E-CNTRL WI SHOULD END THU EVENING AS
THE SHRTWV DEPARTS AND THE ISEN LIFT WEAKENS. FCST BECOMES A BIT
MORE UNCERTAIN STARTING ON FRI WITH VARIOUS SHRTWVS DUMBELLING
AROUND AN ELONGATED UPR TROF WHICH STRETCHES FROM THE UPR MS
VALLEY TO SE CANADA. ONE SUCH SHRTWV IS PROGGED TO DROP/ROTATE SWD
INTO NRN SECTIONS OF THE GREAT LKS ON FRI. THERE APRS TO BE ENUF
FORCING PRESENT TO AT LEAST SQUEEZE OUT A CHC OF LGT SNOW ACROSS
NRN WI FRI WITH PARTLY SUNNY SKIES ACROSS SRN SECTIONS OF THE FCST
AREA. SLIGHTLY COOLER AIR IS FCST TO ACCOMPANY THIS SYSTEM INTO
WI...THUS HAVE KNOCKED OFF A COUPLE OF DEGS ON THE MAX TEMPS FOR
FRI.

A DEEP CYCLONIC FLOW LOOKS TO BE IN PLACE OVR THE GREAT LKS NXT
WEEKEND WITH VARIOUS TROFS AT THE SFC AND MID-LVLS ROTATING THRU
NE WI. VERY TOUGH TO TRY AND TIME THESE INDIVIDUAL FEATURES DURING
DAYS 6 AND 7 AND WITH MDLS PROVIDING A WIDE ARRAY OF SOLNS...FEEL
THAT IT WOULD NOT BE PRUDENT TO MAKE BIG CHGS TO EITHER SAT OR
SUNDAY'S FCST. ONE THING THAT DOES SEEM EVIDENT IS A CONTINUATION
OF BLO NORMAL TEMPS RIGHT THRU NXT WEEKEND.
&&

.AVIATION...MVFR CIGS WERE OCCURRING OVER NC WI AND ALONG THE
LK MICH SHORELINE DUE TO LK-ENHANCED CLOUDS. LK-EFFECT SNOW
SHOWERS WERE OBSERVED IN VILAS COUNTY...AND RADAR INDICATED
THAT SCT SHSN WERE ALSO AFFECTING NORTHERN DOOR COUNTY. WINDS HAD
DROPPED OFF AWAY FROM THE LKSHR...BUT WILL LIKELY PICK UP A BIT
AGAIN AFTER TEMPS START TO WARM THIS MORNING. OUTSIDE OF THE AREAS
AFFECTED BY LK-ENHANCEMENT...EXPECT VFR CONDITIONS TO PREVAIL.
&&

.MARINE...WITH GUSTS STILL EXCEEDING 50 KTS AT DEATH'S DOOR/GILLS
ROCK...WILL HANG ONTO THE STORM WARNING FOR THE NORTHERN MARINE
ZONES TIL 12Z...FOLLOWED BY A GALE WARNING FOR THE REST OF THE DAY.
FARTHER SOUTH...JUST DOWNGRADED TO A GALE THROUGH 6 PM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR WIZ018>021-
030-031-035>039-045-048-049.

HIGH WIND WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR WIZ022.

WINTER WEATHER ADVISORY UNTIL 2 PM CST THIS AFTERNOON FOR WIZ005.

&&

KIECKBUSCH/KALLAS
Hazardous weather outlook, Dec 13, 4:59 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
459 AM CST MON DEC 13 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
459 AM CST MON DEC 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS WILL AFFECT NORTHERN DOOR COUNTY TODAY. GUSTS
OVER 50 MPH ARE LIKELY NEAR SISTER BAY AND GILLS ROCK.

EXPECT WIND CHILLS AS COLD AS 15 TO 25 BELOW ZERO TO AFFECT MUCH
OF THE REGION THIS MORNING.

LAKE-EFFECT SNOW SHOWERS WILL CONTINUE ACROSS VILAS COUNTY
THROUGH EARLY AFTERNOON...WITH A FEW MORE INCHES OF ACCUMULATION
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-141100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
459 AM CST MON DEC 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTH GALES AND HIGH WAVES WILL CONTINUE TODAY...THEN GRADUALLY
DECREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH

In the hours before

Local storm report, Dec 13, 5:30 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CST MON DEC 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     NON-TSTM WND GST WASHINGTON ISLAND       45.38N 86.90W
12/12/2010  M68 MPH          DOOR               WI   TRAINED SPOTTER

            PEAK GUST TO 59 KTS AT 930 PM.

&&

TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 10:24 PM CSTHigh Wind WarningGRBDoor8 hr
Dec 13, 4:33 AM CSTGale WarningGRB23 hr
Dec 13, 4:03 PM CSTSmall Craft AdvisoryGRB36 hr

Nearby

Wind Advisories in Wisconsin, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.